Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 30, 2005, 4:32 AM CDT for Cameron County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 4:32 AM CDT (09:32 UTC)
- Expired
- May 30, 2005, 5:31 AM CDT
- In force
- 59 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 10 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 300933 SVRBRO TXC061-301015- /O.NEW.KBRO.SV.W.0027.050530T0932Z-050530T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 432 AM CDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF BROWNSVILLE * UNTIL 515 AM CDT * AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RANCHO VIEJO...OR ABOUT NEAR BROWNSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOS FRESNOS BY 440 AM CDT LAGUNA VISTA BY 500 AM CDT LAGUNA HEIGHTS BY 505 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DAMAGING WINDS UP TO 70 MPH MPH WERE REPORTED IN MCALLEN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2604 9764 2587 9759 2585 9724 2615 9723 $$ CAFFREY
2 follow-up statements
000 WWUS54 KBRO 301024 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 523 AM CDT MON MAY 30 2005 TXC061-301026- /O.EXP.KBRO.SV.W.0027.000000T0000Z-050530T1015Z/ CAMERON TX- 523 AM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMERON COUNTY EXPIRES AT 600 AM CDT... AN AREA OF SEVERE THUNDERSTORMS CONTINUE TO MOVE EAST AT 25 MPH. THESE THUNDERSTORMS HAVE CREATED WIND GUSTS TO NEAR 58 MPH. THE SHERIFF DEPARTMENT HAS REPORTED ROOF DAMAGE TO SOME HOMES WITH POWER LINES DOWN NEAR LA PALOMA JUST WEST OF BROWNSVILLE DUE TO POSSIBLE TORNADO. THESE THUNDERSTORMS ARE BEGINNING TO DISSIPATE AND MOVE EAST TOWARD THE COASTLINE OF CAMERON COUNTY IN DEEP SOUTH TEXAS. LAT...LON 2604 9764 2587 9759 2585 9724 2615 9723 $$ GF
000 WWUS54 KBRO 301031 CCA SVSBRO SEVERE WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE BROWNSVILLE TX 523 AM CDT MON MAY 30 2005 TXC061-301126- /O.EXP.KBRO.SV.W.0027.000000T0000Z-050530T1015Z/ CAMERON TX- 523 AM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMERON COUNTY EXPIRES AT 600 AM CDT... AN AREA OF SEVERE THUNDERSTORMS CONTINUE TO MOVE EAST AT 25 MPH. THESE THUNDERSTORMS HAVE CREATED WIND GUSTS TO NEAR 58 MPH. THE SHERIFF DEPARTMENT HAS REPORTED ROOF DAMAGE TO SOME HOMES WITH POWER LINES DOWN NEAR LA PALOMA JUST WEST OF BROWNSVILLE DUE TO POSSIBLE TORNADO. THESE THUNDERSTORMS ARE BEGINNING TO DISSIPATE AND MOVE EAST TOWARD THE COASTLINE OF CAMERON COUNTY IN DEEP SOUTH TEXAS. LAT...LON 2604 9764 2587 9759 2585 9724 2615 9723 $$ GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 30, 2:45 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT MON MAY 30 2005 .DISCUSSION...A SERIES OF S/WV TROUGHS CONTINUE TO MOVE THROUGH DEEP SOUTH TEXAS THIS MORNING CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. THE MAIN TROUGH WILL MOVE THROUGH DEEP SOUTH TEXAS BY MIDDAY TODAY DECREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS. A DRIER AND MORE STABLE AIRMASS IS IN STORE FOR THE AREA BY TONIGHT THROUGH THE END OF THE WEEK. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL FOR THIS TIME OF YEAR THROUGH THE END OF THE WEEK. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST. && .MARINE....BUOY020 REPORTED SOUTHEAST WINDS AROUND 14KTS GUSTING TO NEAR 17 KTS AND BUOY019 REPORTED SEAS NEAR 5 FEET. AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTH CENTRAL TX THIS MORNING WILL CONTINUE TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING AS IT MOVES OVER THE OFFSHORE WATERS. WINDS WILL REMAIN MODERATE SOUTHEAST TO SOUTH THROUGH MONDAY BEFORE INCREASING IN RESPONSE TO AND INCREASED PRESSURE GRADIENT. && .AVIATION...TEMPO MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH CIGS AROUND 2KFT OVER THE REGIONAL AIRPORTS. ANOTHER SHORT WAVE MOVES ACROSS REGION TODAY CAUSING CONTINUED POTENTIAL FOR SHRA/TSRA DEVELOPMENT. ANY THUNDERSTORM ACTIVITY NEARBY WILL PRODUCE TURBULENCE...DANGEROUS LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME HAIL. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 77 92 79 89 / 30 0 0 0 0 BROWNSVILLE 95 76 96 79 94 / 20 0 0 0 0 HARLINGEN 95 76 97 77 95 / 20 0 0 0 0 MCALLEN 100 77 100 77 99 / 20 0 0 0 0 RIO GRANDE CITY 100 74 103 76 102 / 20 0 0 0 0 SOUTH PADRE ISLAND 91 77 91 79 89 / 30 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 65/55
Hazardous weather outlook, May 29, 11:48 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1148 PM CDT SUN MAY 29 2005 TXZ248>257-301100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1148 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS UNTIL 5 AM CDT MONDAY... .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS UNTIL 5 AM CDT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED. VANSPEYBROECK
In the hours before
Local storm report, May 29, 11:25 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL ROMA 26.41N 99.00W
05/29/2005 1.00 INCH STARR TX LAW ENFORCEMENT
&&
KMVSpecial weather statement, May 29, 11:25 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1125 PM CDT SUN MAY 29 2005 GMZ130-150-155-TXZ250>257-300100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA MADRE-STARR- 1125 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Special weather statement, May 29, 11:48 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1148 PM CDT SUN MAY 29 2005 GMZ130-150-155-TXZ250>257-301000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA MADRE-STARR- 1148 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Local storm report, May 30, 4:02 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TSTM WND GST MCALLEN 26.22N 98.24W
05/30/2005 70 MPH HIDALGO TX ASOS
MFE ASOS GUST TO 61KTS
&&
BCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| May 29, 7:14 PM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 7:35 PM CDT | Flash Flood Warning | BRO | Kenedy | 85 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 51 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 47 min |
| May 29, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
| May 29, 8:48 PM CDT | Special Marine Warning | BRO | 27 min | |
| May 29, 9:15 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 45 min |
| May 29, 9:33 PM CDT | Tornado Warning | BRO | Kenedy | 12 min |
| May 29, 9:40 PM CDT | Special Marine Warning | BRO | 50 min | |
| May 29, 11:06 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 29, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 30 min |
| May 30, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 30, 12:47 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 30, 12:54 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 51 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 34 min |
| May 30, 2:40 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| May 30, 3:17 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 3:47 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 4:35 AM CDT | Special Marine Warning | BRO | 25 min | |
| May 30, 4:38 AM CDT | Tornado Warning | BRO | Cameron | 37 min |
| May 30, 5:17 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| May 30, 5:24 AM CDT | Special Marine Warning | BRO | 51 min | |
| May 30, 5:30 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 30, 6:12 AM CDT | Special Marine Warning | BRO | 33 min | |
| May 30, 6:13 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 30, 8:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| May 30, 9:13 AM CDT | Special Marine Warning | BRO | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.